An algorithm for solving the fractional convection-diffusion equation with nonlinear source term. (English) Zbl 1118.35301

Summary: An algorithm based on Adomian’s decomposition method is developed to approximate the solution of the nonlinear fractional convection-diffusion equation \[ \frac{\partial^\alpha u}{\partial t^\alpha}=\frac{\partial^2u} {\partial x^2}-c\frac{\partial u}{\partial x}+\Psi(u)+f(x,t),\quad 0<x<1,\;0< \alpha\leq 1,\;t>0. \] The fractional derivative is considered in the Caputo sense. The approximate solutions are calculated in the form of a convergent series with easily computable components. The analysis is accompanied by numerical examples and the obtained results are found to be in good agreement with the exact solutions, known for some special cases.


35A25 Other special methods applied to PDEs
35K60 Nonlinear initial, boundary and initial-boundary value problems for linear parabolic equations
35A35 Theoretical approximation in context of PDEs
26A33 Fractional derivatives and integrals
Full Text: DOI


[1] Mainardi, F., Fractional calculus: some basic problems in continuum and statistical mechanics, () · Zbl 0917.73004
[2] Podlubny, I., Fractional differential equations, (1999), Academic Press New York · Zbl 0918.34010
[3] Miller, K.S.; Ross, B., An introduction to the fractional calculus and fractional differential equations, (1993), John Wiley & Sons New York · Zbl 0789.26002
[4] Samko, G.; Kilbas, A.A.; Marichev, O.I., Fractional integrals and derivatives: theory and applications, (1993), Gordon and Breach Yverdon · Zbl 0818.26003
[5] Luchko, Y.; Srivastava, H.M., The exact solution of certain differential equations of fractional order by using operational calculus, Comp math appl, 9, 73-85, (1995) · Zbl 0824.44011
[6] Luchko, A.; Gorenflo, R., The initial value problem for some fractional differential equations with the Caputo derivative, preprint series A08-98, (1998), Fachbreich Mathematik und Informatik Freic Universitat Berlin
[7] Momani, S.; Al-Khaled, K., Numerical solutions for systems of fractional differential equations by the decomposition method, Appl math comput, 162, 3, 1351-1365, (2005) · Zbl 1063.65055
[8] Shawagfeh, N.T., Analytical approximate solutions for nonlinear fractional differential equations, Appl math comput, 131, 2, 517-529, (2002) · Zbl 1029.34003
[9] Diethelm, K.; Ford, N.J., Multi-order fractional differential equations and their numerical solution, Appl math comput, 154, 621-640, (2004) · Zbl 1060.65070
[10] Edwards, J.T.; Ford, N.J.; Simpson, A.C., The numerical solution of linear multi-term fractional differential equations: systems of equations, J comput appl math, 148, 401-418, (2002) · Zbl 1019.65048
[11] Al-Khaled, K.; Momani, S., An approximate solution for a fractional diffusion-wave equation using the decomposition method, Appl math comput, 165, 2, 473-483, (2005) · Zbl 1071.65135
[12] Momani, S., Analytical approximate solution for fractional heat-like and wave-like equations with variable coefficients using the decomposition method, Appl math comput, 165, 2, 459-472, (2002) · Zbl 1070.65105
[13] Adomian, G., A review of the decomposition method in applied mathematics, J math anal appl, 135, 501-544, (1988) · Zbl 0671.34053
[14] Adomian, G., Solving frontier problems of physics: the decomposition method, (1994), Kluwer Academic Publishers Boston · Zbl 0802.65122
[15] Sincovec, R.F.; Madsen, N.K., Software for non-linear partial differential equations, ACM trans math software, (1975) · Zbl 0311.65057
[16] Inc, M.; Cherruault, Y., A new approach to solve a diffusion-convection problem, Kybernetes, 31, 536-549, (2002) · Zbl 1015.65053
[17] Wazwaz, A.M., A reliable modification of adomian’s decomposition method, Appl math comput, 92, 1-7, (1998)
[18] Caputo, M., Linear models of dissipation whose Q is almost frequency independent. part II, J roy astrol soc, 13, 529-539, (1967)
[19] Diethelm, K.; Ford, N.J.; Freed, A.D.; Luchko, Y., Algorithms for the fractional calculus: a selection of numerical methods, Comp methods appl mech eng, 194, 743-773, (2005) · Zbl 1119.65352
[20] Podlubny, I., Geometric and physical interpretation of fractional integration and fractional differentiation, Fract calculus appl anal, 5, 367-386, (2002) · Zbl 1042.26003
[21] Cherruault, Y., Convergence of adomian’s method, Kybernetes, 18, 31-38, (1989) · Zbl 0697.65051
[22] Cherruault, Y.; Adomian, G., Decomposition methods: a new proof of convergence, Math comput modell, 18, 103-106, (1993) · Zbl 0805.65057
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.